Aa
Aa
A
A
A
Close
Avatar universal

Did anyone else have racing thoughts while not being able to sleep?

Down to half a milligram of suboxone.  Doing pretty good but the insomnia has finally hit me. It's not because of pain (yes I'm uncomfortable but not enough not to sleep). I just can't turn my brain off. I think a million things - I'll rehash a conversion a hundred times - worrisome obsessive type thoughts. I'll lay and think and feel like I could run miles - but only in my head because my body doesn't feel up to it yet.  I've always been a bit of an over thinker (maybe an understatement) I just wonder if this is a side effect of the taper/ withdraws or if this is just me. I feel like I'm losing my mind. Any thoughts or advice?
6 Responses
495284 tn?1333894042
COMMUNITY LEADER
This is pretty common and it does go away.  Insomnia is the worst so when you are laying there and your mind is racing just get up.  Turn on the tv, read, listen to music etc.    I took a million warm baths as that was relaxing.  Lavendar is supposed to be relaxing also so maybe check into that.  Just remember this is only temporary.  You are not losing your mind!
1 Comments
Thank you.  When I've been awake just thinking since 3 a.m. it's good just to hear someone say I'm not crazy and that this is normal. I always thought people couldn't sleep because of the pain (due to past experience) so I wasn't sure especially after thinking that long but this too shall pass and I can hardly wait!... but I can and will wait!  Thanks again Sarah.
Avatar universal
Sarah has it right(as usual).  This is typical while going through withdrawals...and it sucks.  When you wake up and can't stop thinking, try to just let yourself know that the negative thoughts and the fact that you have trouble turning them off are just temporary and that the worries are not real.  They're just a withdrawal symptom.  
7163794 tn?1457366813
COMMUNITY LEADER
This is totally normal when lessening your dose.  It's something I've suffered from before I started using and since I quit.  In recovery we use meditation to try and help with this......to just calm things down even if just for a few minutes.  This doesn't come naturally to everyone (I couldn't meditate for SHITTTEEE!!!!).  I joined a yoga class 2 years ago to help with this....and yoga has helped teach me how to slow thing down with this ever running TV screen between my ears.  I could see it way worse in the beginning when I got clean b/c I ended every text with an exclaimation point..........my friends were like "why do you keep yelling".............LOL  Just keep moving forwards.....never backwards!
1 Comments
I went to an insomnia clinic and read their book. There are different ways to meditate to combat the worrisome thoughts so you might see if any work.

I meditated on a dog that I walk but that only worked for a month,then switched to a route I do when I wall climb. I yawn first to convince myself I really am tired and just need some help with my mind, then start the route focusing on every movement of my hand and feet, body positioning and weight adjustment etc so I go through it slowly making sure I don't make a mistake.
Because there are so many things to keep track of and I am so tired I make mistakes, then start at the beginning again. i rarely get ten feet up the wall before I am asleep. They also suggest trying paradoxical psychology where you focus on staying awake if you are trying too hard (and spending too much brain energy) but can't get to go to sleep, A guy working in a restaurant told me he names a food as he goes through the alphabet then starts again backwards naming a second one until he falls asleep.  
Avatar universal
Thank you all! Tomorrow I'm going down to .33 mg (a sixth of my strip). This will be over soon.  I know I still have long days and nights ahead but I see the light today and even on days I don't I still know the recovering journey ahead is better than what's behind.
2 Comments
Good job KLB, keep pushing.  Keep posting and let us know how you're doing.  
Tytyty
Avatar universal
I started suboxon yesterday for the first time--8-2mg 3 times daily. I was on Vicodin 10-325 (proscribed 4 took as many as 7 day) I also took a 1 mg Ativan at night to get the edge off. I was told if I took the Ativan I would be kicked out of program. I did not sleep at all last night. HELP!!!
1 Comments
Im going to message you. Check your in box.
Avatar universal
KLB84 I am off of Oxycodone for 120 hours now and I will tell you that I am also an "over thinker" and yes this is absolutely normal as far as I can say. I wouldn't say my mind was exactly "racing" but for me it was 4 nights of 1 thought after another. Some thoughts would last 3o seconds, some 5 seconds, some lasted for 5 minutes. But yes I would say that sounds like the W/D to me. I am still getting the same feelings as well.
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.